Jump to content
Important Survey - Please Participate ×

Help propofol kindling?


[im...]

Recommended Posts

Hi! I had an endoscopy yesterday. I told the doctor I could not receive any benzos for anesthesia, and supposedly only propofol was used (and some topical lidocaine to numb my throat). I believe he also added Zofran to the IV. 

A couple hours after my surgery I began to feel much more agitated and I had a really intense headache. I woke up feeling more anxious and having that shaky tense feeling in my body. 

Prior to the surgery nausea and headaches were probably my biggest withdrawal symptoms from tapering. 

 

I'm so worried I've set my self back after my progress. I can't handle the increase in anxiety. Does anyone have experience with this? Do you think it will improve quickly?

 

Best, 

 

A

Link to comment
Share on other sites

Welcome to BenzoBuddies.  Glad you are here.

I don't have any experience with propofol, but there are members of this forum who have had to use it for medical/dental procedures, and it seems they do fine overall.   My guess is that things will settle down for you over the next couple of days.  Please try not to worry.   I am sure the increased anxiety feels scary but this will pass.  

 

 

Link to comment
Share on other sites

@[de...] thank you for your response. It’s hard to not worry. My head pressure and pain has been much worse since and I had to up my daily dose a bit. I’m just worried it won’t pass or that I have put myself into a big set back. Needing hope and comfort that recover will come 

Link to comment
Share on other sites

It looks like it has been about 72 hours since your procedure.   Are you still feeling an uptick in your symptoms since the procedure?    Things will begin to settle down, and in the meantime try to remember that you will recover.   This is just a temporary uptick in your symptoms.   It will pass.  

Link to comment
Share on other sites

@[de...] hi thank you for checking in. I still am feeling the uptick of symptoms. The head pressure and fog is really bad and I’m still feeling much more agitated than before. I’m trying to tell myself  I will recover but I’m really beating myself up about the choice to get the anesthesia at such a fragile state. Im so scared I won’t recover. I haven’t even been able to taper and my symptoms make it hard to function. 

Link to comment
Share on other sites

I totally understand that you are fearful that you wont recover, but you will recover, but it may take some patience.   Try not to beat yourself about getting anesthesia.  I would imagine you did not have choice.   

If you don't mind, would it be possible to fill in your "About Me" section on your profile.  This is so helpful to members who are responding to your posts.   In the meantime, can you tell me a little bit about your benzo history?

Link to comment
Share on other sites

@[de...]  I went ahead and filled in the About Me section and the History (which has my benzo history) 

Started taking 0.25 xanax to sleep in the beginning of 2021. Didn't use daily at first. Overtime became daily usage (once at night) got up to 0.75 sometimes (rarely 1mg) but on average would take 0.5. I felt mostly stable, no interdose withdrawals (though towards the end sometimes I might feel this slightly). 

After a little over two years usage (May of 2023) I had a medical treatment (iron infusions due to anemia caused by malabsorption from a GI medication I was taking for reflux (PPI)) that greatly increased my anxiety and sent my body into an overload. I was having panic attacks and taking small doses of the xanax during the day. I began to experience inter-dose withdrawal and tolerance withdrawal symptoms, and I could not stabilize to the point of being asymptomatic. 

In July I was taking 0.5 most nights and not dosing during the day. I tried tapering down to 0.25 and started to feel extreme nausea and worse head pain. I was unstable going up and down between 0.25 and 0.5. A week ago (August 24th) I went under anesthesia (propofol & lidocaine for throat numbing). I had since updosed to the 0.5 an have even had to take a small amount during the day two days ago for intense panic. 

 

Thank you for your replies. I have read stories of setbacks like this lasting up to 6 months which really scares me. It seems most people tolerated the Propofol well, but I'm terribly worried I've kindled myself badly. 

 

Link to comment
Share on other sites

Thanks for giving me the background.    Lots of members have had to use Propofol and it does not seem to cause a major setback.   When you cut your dose in half in July that would have given your body quite a shock.   I don't think you are in a setback, I think what you are experiencing now are the effects of cutting your dosage so dramatically.   it can take a little while after going back to your regular dosage for your body to settle down.   These drugs are very powerful, and any slight changes can make a huge difference in how your body reacts.   

Are you thinking your are kindled because of the propofol or because you have been changing your dosages?   

Give your body a little time to adjust to the 0.5 dosage and then if you want to begin to taper it must be done very, very slowly.   Most people recommend a 5%-10% reduction every two weeks.  

Link to comment
Share on other sites

I have had three different medical procedures during my taper and propofol was used each time. I did not experience any increase in my symptoms. I did hold and not make any cuts prior to the procedures. I’m sure you will level out and be fine. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...